Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 18, 2012, 12:13 PM CDT for 7 counties in Mississippi. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 12:13 PM CDT (17:13 UTC)
- Expired
- Jul 18, 2012, 1:25 PM CDT
- In force
- 72 min
- Issued by
- NWS Jackson, MS
Counties Clay County, MS, Kemper County, MS, Lowndes County, MS, Neshoba County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WWUS84 KJAN 181713
SPSJAN
MSZ030-031-033-038-039-045-046-181825-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-NESHOBA MS-LOWNDES MS-KEMPER MS-
CLAY MS-
1213 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CDT WED JUL 18 2012
...THUNDERSTORMS BUILDING FOR THE GOLDEN TRIANGLE...SOME STRONG...
SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND 40 MPH WINDS WERE DEVELOPING ACROSS THE GOLDEN TRIANGLE REGION
DOWN TO MACON AND DE KALB...MOVING SOUTHEAST AT 20 MPH. THESE STORMS
SHOULD INCREASE THROUGH THE MID AFTERNOON HOURS AND A FEW SEVERE
THUNDERSTORM WARNINGS ARE POSSIBLE.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES WILL BE
POSSIBLE WITH ANY STORMS. KEEP AN EYE TO THE SKY AND BE READY TO
MOVE INDOORS WHEN STORMS OCCUR.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLAY...KEMPER...LOWNDES...EASTERN NESHOBA...NOXUBEE...
OKTIBBEHA AND EASTERN WINSTON COUNTIES SHOULD MONITOR THE STORMS
CLOSELY.
LAT...LON 3259 8839 3259 8914 3374 8900 3375 8871
3368 8871 3369 8850 3367 8849 3368 8841
3370 8840 3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 1708Z 335DEG 14KT 3358 8885
$$
40What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 8:58 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 18, 8:58 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 858 AM CDT WED JUL 18 2012 .UPDATE...AT LEAST TWO DISTINCT MCV SYSTEMS ROTATING AROUND THE GA TUTT CIRCULATION THIS MORNING...ONE NEAR THE MS COAST AND ANOTHER IN NW AL HEADING SW. AIRMASS FEATURING 2 INCH PWATS ALONG THE MS/AL BORDER SHOULD BE THE FOCUS FOR INITIAL SHRA/TSRA DEVELOPMENT THAT WILL INCREASE/SPREAD SWWD DURING THE AFTERNOON. HAVE BOOSTED POPS ALONG AND E OF THE NATCHEZ TRACE PARKWAY WITH LIKELY CATEGORY INCLUDING GUSTY WINDS IN THE I-59/HIGHWAY 45 CORRIDORS. THE WWD EXTENT OF THE RAINS IS A TOUGH CALL HOWEVER...MORNING MICROBURST CHECKLISTS IN THE RISK/LIKELY RANGE AS NEARLY 4K J/KG SBCAPES OCCUR WITH SURFACE DEWPOINTS AT 72-74F. DCAPES OF 1000-1100J/KG ARE ALSO FAVORABLE. MEANWHILE...HOTTEST HEAT INDEXES 105-107F SHOULD NOT LAST MORE THAN AN HOUR OR TWO...MAINLY IN THE DELTA COUNTIES. NO OTHER ADJUSTMENTS FOR NOW AND UPDATES SHOULD BE POSTED./40/ && .AVIATION...THINNING CLOUD DEBRIS IN ERN MS WILL GIVE WAY TO DEVELOPING BROKEN CUMULUS FIELD 3-5K FEET THROUGH EARLY AFTERNOON. SCATTERED TSRA ALONG THE AL/MS BORDER SHOULD SPREAD SWWD AND BECOME NUMEROUS ALONG AND E OF THE NATCHEZ TRACE FROM 19Z-03Z AS AN UPPER LEVEL SHEAR AXIS ROTATES IN FROM THE E. ELSEWHERE...VFR SHOULD DOMINATE THE AREA THROUGH THURSDAY WITH LOCALIZED MVFR VSBYS LIKELY IN THE EARLY MORNING HOURS 08-13Z...MAINLY NEAR PREVIOUS SHRA LOCATIONS THAT OCCUR DURING THE AFTERNOONS. OVERALL SURFACE WINDS WILL BE WSWLY 4-8KT EACH DAY...EXCEPT GUSTY AT 35-50KTS WITH THE MOST INTENSE STORMS...BEFORE DYING OFF TO LESS THAN 5KTS DURING THE OVERNIGHT PERIODS. /40/ && .PREV DISCUSSION... /ISSUED 352 AM CDT WED JUL 18 2012/ SHORT TERM(TODAY THRU THURSDAY NIGHT)...ANOTHER DAMP PERIOD LOOKS TO BE SETTING UP FOR THE THE CWA DURING THIS PERIOD AS MID/UPPER HIGH CENTERS LOOK TO BECOME ANCHORED OVER THE CENTRAL PLAINS AND OFF THE EAST COAST OF FLORIDA. RESULTING TROFFINESS BETWEEN THESE FEATURES WILL ALLOW TUTT LOW...PRESENTLY OVER GA...TO BECOME MORE OF A SHEAR AXIS ACROSS THE SE STATES WITH TIME AND PROVIDE JUST ENOUGH MID/UPPER LEVEL INSTABILITY DURING DAYTIME HEATING TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THESE STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN CONSIDERING THE RICHNESS OF MOISTURE (PW/S AROUNS 2 INCHES) IN PLACE AND THE WEAK MEAN LAYER FLOW AS STORM PROPAGATION WILL BE SERVED MORE BY COLD POOL BOUNDARY INTERACTIONS. A THREAT FOR WET MICROBURSTS WILL EXIST AT LEAST FOR TODAY AS MODELS AGREE WITH VERTICAL TOTALS NEAR 30C AND DCAPES AROUND 1000 J/KG. THESE VALUES LOWER SOMEWHAT DURING THE DAY THURSDAY. WENT CLOSE TO MOS POPS...ADJUSTING UPWARD TO THE EAST WHERE BEST INSTABILITY WILL RESIDE. MOS MAX TEMPS LOOKED A BIT HIGH WITH THE EXPECTED CONVECTION...SO CUT A FEW DEGREES...ONCE AGAIN...ESPECIALLY TO THE EAST./26/ LONG TERM...FRIDAY THROUGH NEXT TUESDAY...THE GLOBAL MODELS AND ENSEMBLES CONTINUE TO GENERALLY AGREE THAT THE CENTER OF THE SUBTROPICAL RIDGE WILL BE OVER THE PLAINS WHILE AREAS ALONG AND EAST OF THE MS RIVER WILL BE UNDER A WEAK MEAN TROUGH...WHICH WILL EXTEND DOWN TO THE ARKLAMISS REGION. THE CENTER OF THE MEAN TROUGH EAST OF THE REGION WILL BRING A SERIES OF WEAK DISTURBANCES/CONVECTIVE COMPLEXES(MCS) FROM THE NORTH. SOME OF THE MODELS TRY TO BRING A WEAK BACKDOOR SURFACE BOUNDARY ACROSS THE NORTHERN PORTION OF THE REGION OVER THE WEEKEND...WHICH WILL PROVIDE SOME LIMITED LIFT. DEEP LAYER MOISTURE WILL BE PLENTIFUL DURING THE PERIOD WITH PRECIPITABLE WATER AROUND AROUND 2 INCHES...WHICH WILL SUPPORT LOCALLY HEAVY DOWNPOURS. THERE MAY BE SOME STRONG STORM POTENTIAL FRIDAY INTO SATURDAY PRIMARILY FOR GUSTY WINDS. FOR SUNDAY NIGHT INTO THE TUESDAY OF NEXT WEEK DAY THE SUBTROPICAL HIGH IS FORECAST TO INTENSIFY AND EXPAND AS IT CONTINUES TO BUILD WESTWARD AND SOUTHEASTWARD. BY THE MIDDLE OF THE WEEK IT WILL EXTEND FROM THE CENTRAL PLAINS THROUGH THE ARKLAMISS INTO THE SOUTHEAST US. WITH THE PROGRESSION OF THE MEAN RIDGE THIS WILL REDUCE OUR RAIN CHANCES FOR THE AFTERNOON AND EARLY EVENING HOURS FOR NEXT WEEK. ONCE AGAIN FOR THE LAST THREE NIGHTS THERE ARE SOME SIGNIFICANT DIFFERENCES BETWEEN THE WARMER GFS AND SLIGHTLY COOLER 80S ECMWF. WENT CLOSER TO THE WARMER GFS AND CUT TEMPS SLIGHTLY FROM A BLEND OF ENSEMBLES...MEX AND GMOS. ON POPS WENT CLOSE TO A BLEND OF GMOS AND MEX MOS GUIDANCE./17/ && .AVIATION... ISOLATED MVFR VSBYS AROUND 3 MILES WILL BE POSSIBLE THIS MORNING FROM KGTR-KMEI-KHBG DUE TO RESIDUAL LOW LEVEL MOISTURE FROM OVERNIGHT CONVECTION IN SE MS/AL. OTHERWISE...VFR CONDITIONS WILL EXIST UNTIL AROUND 18/1800Z WHEN SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOP ESPECIALLY BETWEEN KGTR-KMEI-KHBG. CEILINGS AND VSBYS WILL BRIEFLY DROP TO IFR IN CLOSE PROXIMITY TO THE STORMS. CONDITIONS WILL IMPROVE BY 19/0200Z...BUT MVFR VSBYS WILL DEVELOP MOST AREAS THEREAFTER./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 73 92 74 / 46 24 51 40 MERIDIAN 92 72 91 73 / 66 43 60 53 VICKSBURG 94 74 93 72 / 19 13 43 28 HATTIESBURG 93 74 90 74 / 69 27 64 34 NATCHEZ 92 73 92 73 / 43 15 47 18 GREENVILLE 95 76 93 75 / 20 12 48 25 GREENWOOD 95 74 94 75 / 34 24 56 36 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 18, 3:36 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 336 AM CDT WED JUL 18 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 190845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 336 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED BRIEF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. WINDS GUSTS FROM 40 TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE IN THESE STORMS. THE GENERAL SLOW MOVEMENT WITH THE HEAVIER STORMS MAY ALSO PRODUCE LOCALIZED FLOODING. INCREASING MOISTURE AND INSTABILITY FROM THE EAST WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. THE STORMS WILL DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 26
In the hours before
Special weather statement, Jul 18, 12:13 PM CDT, 0 minutes before
MSZ030-031-033-038-039-045-046-181825-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-NESHOBA MS-LOWNDES MS-KEMPER MS-
CLAY MS-
1213 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CDT WED JUL 18 2012
...THUNDERSTORMS BUILDING FOR THE GOLDEN TRIANGLE...SOME STRONG...
SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND 40 MPH WINDS WERE DEVELOPING ACROSS THE GOLDEN TRIANGLE REGION
DOWN TO MACON AND DE KALB...MOVING SOUTHEAST AT 20 MPH. THESE STORMS
SHOULD INCREASE THROUGH THE MID AFTERNOON HOURS AND A FEW SEVERE
THUNDERSTORM WARNINGS ARE POSSIBLE.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES WILL BE
POSSIBLE WITH ANY STORMS. KEEP AN EYE TO THE SKY AND BE READY TO
MOVE INDOORS WHEN STORMS OCCUR.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLAY...KEMPER...LOWNDES...EASTERN NESHOBA...NOXUBEE...
OKTIBBEHA AND EASTERN WINSTON COUNTIES SHOULD MONITOR THE STORMS
CLOSELY.
LAT...LON 3259 8839 3259 8914 3374 8900 3375 8871
3368 8871 3369 8850 3367 8849 3368 8841
3370 8840 3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 1708Z 335DEG 14KT 3358 8885
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:29 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jul 17, 8:56 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
| Jul 17, 10:05 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jul 17, 10:34 PM CDT | Flash Flood Warning | JAN | Clarke | 116 min |
| Jul 17, 11:09 PM CDT | Special Weather Statement | JAN | Jasper | 46 min |
| Jul 18, 1:22 PM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 58 min |
| Jul 18, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 52 min |
| Jul 18, 2:15 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Jul 18, 2:22 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Jul 18, 2:24 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jul 18, 2:28 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jul 18, 2:30 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Jul 18, 2:34 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 18, 2:59 PM CDT | Special Weather Statement | JAN | Webster | 31 min |
| Jul 18, 3:04 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Jul 18, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 38 min |
| Jul 18, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Webster | 35 min |
| Jul 18, 3:31 PM CDT | Special Weather Statement | JAN | Webster | 29 min |
| Jul 18, 3:44 PM CDT | Special Weather Statement | JAN | Forrest | 31 min |
| Jul 18, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 21 min |
| Jul 18, 4:15 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Jul 18, 4:30 PM CDT | Special Weather Statement | JAN | Leake | 30 min |
| Jul 18, 4:42 PM CDT | Special Weather Statement | JAN | Forrest | 28 min |
| Jul 18, 4:54 PM CDT | Special Weather Statement | JAN | Attala | 31 min |
| Jul 18, 4:55 PM CDT | Flash Flood Warning | JAN | Forrest | 2 hr |
| Jul 18, 4:58 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Jul 18, 5:03 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Jul 18, 5:39 PM CDT | Special Weather Statement | JAN | Holmes | 31 min |
| Jul 18, 5:43 PM CDT | Flash Flood Warning | JAN | Lamar | 88 min |
| Jul 18, 5:55 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jul 18, 6:24 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Jul 18, 6:26 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Jul 18, 6:47 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Jul 18, 6:53 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 93 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.